Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 138, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 3, 2020, 9:01 AM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2020, 9:01 AM CDT (14:01 UTC)
- Expired
- May 3, 2020, 9:49 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
232
WUUS54 KTSA 031401
SVRTSA
OKC035-115-031500-
/O.NEW.KTSA.SV.W.0138.200503T1401Z-200503T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
901 AM CDT Sun May 3 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Craig County in northeastern Oklahoma...
Ottawa County in northeastern Oklahoma...
* Until 1000 AM CDT.
* At 900 AM CDT, a severe thunderstorm was located 5 miles southeast
of Edna, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Miami... Commerce...
Fairland... Quapaw...
Welch... Bluejacket...
Wyandotte... Picher...
Narcissa... Ottawa...
Peoria... Cardin...
Hollow... Twin Bridges State Park...
This includes Interstate 44 between mile markers 301 and 324.
LAT...LON 3671 9462 3687 9543 3694 9543 3694 9541
3700 9541 3700 9462
TIME...MOT...LOC 1400Z 290DEG 43KT 3703 9527
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
805 WWUS54 KTSA 031416 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 916 AM CDT Sun May 3 2020 OKC035-115-031500- /O.CON.KTSA.SV.W.0138.000000T0000Z-200503T1500Z/ Craig OK-Ottawa OK- 916 AM CDT Sun May 3 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR NORTHEASTERN CRAIG AND NORTHERN OTTAWA COUNTIES... At 916 AM CDT, a severe thunderstorm was located 3 miles south of Chetopa, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Miami... Commerce... Quapaw... Welch... Wyandotte... Picher... Ottawa... Peoria... Cardin... Hollow... Twin Bridges State Park... This includes Interstate 44 between mile markers 305 and 324. LAT...LON 3677 9462 3689 9531 3700 9528 3700 9462 TIME...MOT...LOC 1416Z 289DEG 38KT 3698 9510 HAIL...<.75IN WIND...60MPH $$
055 WWUS54 KTSA 031427 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 927 AM CDT Sun May 3 2020 OKC035-115-031500- /O.CON.KTSA.SV.W.0138.000000T0000Z-200503T1500Z/ Craig OK-Ottawa OK- 927 AM CDT Sun May 3 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR NORTHEASTERN CRAIG AND NORTHERN OTTAWA COUNTIES... At 927 AM CDT, a severe thunderstorm was located 3 miles west of Commerce, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Miami... Commerce... Quapaw... Picher... Peoria... Cardin... This includes Interstate 44 between mile markers 309 and 324. LAT...LON 3685 9462 3689 9512 3700 9508 3700 9462 TIME...MOT...LOC 1427Z 287DEG 43KT 3695 9494 HAIL...<.75IN WIND...60MPH $$
829
WWUS54 KTSA 031446
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
946 AM CDT Sun May 3 2020
OKC035-031455-
/O.CAN.KTSA.SV.W.0138.000000T0000Z-200503T1500Z/
Craig OK-
946 AM CDT Sun May 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3685 9462 3689 9484 3700 9486 3700 9462
TIME...MOT...LOC 1445Z 282DEG 43KT 3693 9465
$$
OKC115-031500-
/O.CON.KTSA.SV.W.0138.000000T0000Z-200503T1500Z/
Ottawa OK-
946 AM CDT Sun May 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN OTTAWA COUNTY...
At 945 AM CDT, a severe thunderstorm was located 6 miles north of
Seneca, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Quapaw... Picher...
Peoria... Cardin...
This includes Interstate 44 between mile markers 311 and 324.
LAT...LON 3685 9462 3689 9484 3700 9486 3700 9462
TIME...MOT...LOC 1445Z 282DEG 43KT 3693 9465
HAIL...<.75IN
WIND...60MPH
$$719
WWUS54 KTSA 031449
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
949 AM CDT Sun May 3 2020
OKC115-031459-
/O.CAN.KTSA.SV.W.0138.000000T0000Z-200503T1500Z/
Ottawa OK-
949 AM CDT Sun May 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTTAWA COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3685 9462 3689 9484 3700 9486 3700 9462
TIME...MOT...LOC 1446Z 290DEG 43KT 3691 9459
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:20 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 3, 6:20 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 620 AM CDT Sun May 3 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms onoing across southeast KS could graze parts of far northeast OK and northwest AR early this morning, impacting the KBVO/KXNA and KROG sites. Otherwise, expect periods of MVFR and possibly IFR cigs through the afternoon. Have introduce a PROB30 for thunder 06Z-12Z for most sites as a frontal boundary remains draped across the region tonight. && .PREV DISCUSSION... /Issued 339 AM CDT Sun May 3 2020/ DISCUSSION... A period of active weather is shaping up the next couple of days as shortwave energy punches through the persistent longwave ridge over western North America. Initial wave moving across the Central Rockies early this morning will result in scattered storms near a boundary that extends from SW-NC OK this morning. Elevated instability remains sufficient for a few storms to produce large hail as they track across far northeast OK and northwest AR this morning. Boundary is expected to push a bit south today toward I-40 corridor. Strong instability will be present near/south of boundary as temps warm into mid-upper 80s, with some local weakening of the cap indicated by CAM solutions. Any storms that can develop this afternoon could be strong. Increasing warm advection later tonight will lead to an uptick in elevated convection north of the front which will begin lifting north, again with some potential for strong or marginally severe storms. Strong instability will again be present by Monday afternoon as warm sector spreads across the forecast area. Cap should weaken enough by late afternoon with the passage of another wave in strong WNW flow with front pushing back to the south for storm to develop along the boundary. Wind profiles favor some potential for supercell structures, though wind speeds are not overly strong there will still be some threat of very large hail and damaging wind given the degree of instability, along with a low tornado threat. Storms will gradually spread east and south Monday evening as the front continues to push south. Temperatures will return closer to normal by Tuesday behind the front with dry conditions prevailing until later in the week with the arrival of another cold front and a stronger wave in NW flow. Showers and thunderstorm chances will increase as a result Thu/Fri, with cooler and dry conditions returning by the weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 80 65 86 58 / 20 30 30 40 FSM 84 65 86 62 / 20 30 10 50 MLC 86 69 86 60 / 10 20 10 30 BVO 77 62 82 55 / 30 30 40 40 FYV 77 62 80 58 / 30 40 30 70 BYV 76 59 77 57 / 50 30 50 70 MKO 81 66 84 58 / 20 30 20 50 MIO 74 62 79 55 / 50 30 50 60 F10 84 67 86 58 / 20 20 20 40 HHW 86 68 85 64 / 0 10 0 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, May 3, 4:50 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 AM CDT Sun May 3 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 AM CDT Sun May 3 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma into far northwest Arkansas. ONSET...This morning. DISCUSSION... Scattered thunderstorms developing across parts of southeast Kansas may impact parts of far northeast Oklahoma and northwest Arkansas this morning, mainly near the Kansas and Missouri borders. A few of the stronger storms could produce up to quarter size hail. A strong cap will likely prevent additional thunderstorm development this afternoon. However, any storm that may happen to develop would possibly become strong to severe. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Severe Thunderstorm Potential. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY...No Hazards. THURSDAY and FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Severe weather chances will ramp up later Monday afternoon and into the evening as thunderstorms develop along a front that will be sagging into northeast Oklahoma and northwest Arkansas. While there will be a very low tornado threat, large hail and damaging winds will be the primary threats. Thunderstorm chances along with a severe weather threat returns by Thursday and Friday as another front approaches. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 3, 8:50 AM CDT, 11 minutes before
Special Weather Statement National Weather Service Tulsa OK 850 AM CDT Sun May 3 2020 OKZ056>058-031430- Craig OK-Ottawa OK-Nowata OK- 850 AM CDT Sun May 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG...NORTHWESTERN OTTAWA AND NORTHEASTERN NOWATA COUNTIES UNTIL 930 AM CDT... At 850 AM CDT, strong thunderstorms were located along a line extending from 4 miles north of Edna to 5 miles southeast of South Coffeyville. Movement was east at 50 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... Miami... Commerce... Quapaw... Welch... Treece... Picher... Narcissa... Cardin... Hollow... This includes Interstate 44 between mile markers 308 and 311. LAT...LON 3678 9491 3693 9562 3700 9556 3700 9474 TIME...MOT...LOC 1350Z 283DEG 42KT 3712 9539 3693 9555
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:50 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.